Schizophrenia.com

I'm coming off invega sustenna

So I’ve been taking Invega Sustenna (injectable form of paliperidone) for the last two years, and now my pdoc is finally helping me come off of it. It has worked very well for my positive symptoms, but it came with a lot of bad side effects. I will post the full list of the side effects it gave me one more time:

-Don’t feel like taking showers/bathing
-Tired when running
-Low muscle strength
-No motivation to work out
-Anhedonia, including not enjoying listening to music anymore
-Sexual dysfunction
-Feeling like I have nothing to do(boredom)
-Feeling like I never have anything to talk about with other people
-Weight maintenance calories are now 1500 (aka weight gain)
-Akathisia
-Inability to laugh
-Inability to cry
-Can’t get drunk
-Coffee has no effect
-Can’t feel nostalgia
-Can’t feel anger
-Sleeping for 12 hours every night

I was taking 75 mg of the injection for the past two years. Today is the day that I took the 50 mg injection, and next month I will take the 25 mg injection. After that, I will not take Invega Sustenna anymore.
In the middle of this, I am switching to oral Zyprexa, so I won’t be going off meds completely.

If you are also coming off Invega Sustenna, I encourage you to post any updates on your progress here.
I will post in this topic atleast monthly, but maybe more often, if I feel any different regarding side effects.
Hopefully in the next 6-12 months I will be free from these side effects for good.

Thanks for reading!

11 Likes

Hey @AccreditedPsych haven’t seen u on here for a while

I hope zyprexa will remove these side effects for you.

Good luck dude

2 Likes

Invega Sustena was the absolute worst med coming off it.

Good luck !!

3 Likes

Good luck @AccreditedPsych
I hope you wont have as much side effects on Zyprexa

2 Likes

@anon90843118 I’ve been busy with work! But it doesn’t help that I feel like I have nothing to say :persevere: Thanks for noticing me gone!

@Wallafish @anon27884915 Thanks guys!

4 Likes

@AccreditedPsych
I have most of these side effects aswell. Have been allowed to try Abilify Maintena instead.
I hope we both get rid of the side effects.

3 Likes

I missed your posts as well, good to see you back! I hope the transition goes easy for you!

1 Like

I appreciate the very kind words! @Shmookitty


Here is a old thread about coming off invega if you want to read it

1 Like

I came off prolixin to Risperdal . It wasn’t too radical. hang in there at @AccreditedPsych. The change didn’t last forever. Be patient and reap the good a day at a time.

2 Likes

I’ve been on the Invega Sustenna - 156mg monthly injection for almost a year and a half and I also have sexual dysfunction as well, low libido and no desire to masturbate or anything. I also have high prolactin levels and slightly high cholesterol. I also got severe constipation as well which got really bad but I resolved that problem. Other than that I’m close to being as normal as possible. This has been a miracle drug for me. Hang in there and I hope everything works out well for you!!!

2 Likes

I have to agree with you on that. I do feel some feelings like sadness and anger but I’m so low motivated it’s unbelievable. Don’t even want to work.

Other than that invega is a miracle drug for my positive symptoms. Some negative but some not

I was wondering what type of antipsychotic could I ask my doc to add that would give me motivation and help me work

1 Like

@Qirat yes, I read that thread a while back ago. It’s actually what inspired me to create this one

@gobeyond thanks for the words of wisdom!

@Schizophrenic It’s funny the way it is. One person’s miracle drug can be really bad for another one

@WesC84 Maybe you could try abilify(aripiprazole) for motivation. I heard it can give you motivation, but I’m not sure if you’ve tried it already

3 Likes

Good luck @AccreditedPsych! Hope it’s seamless for you

1 Like

Your Ok at accredited psyche keep hanging in there. Where do you get your strength from? Go there and get it. Its a just one day at a time thing. Now if I did it I would pray. Then I just hung on with the skin of my teeth. One thing led to another and
then I got blest and it was over. Some people don’t take so long but after 29 years of prolixin helping but the risperidone is a welcome change. have a cold soda once in a while throw somebody a change up once in a while for the spark you need. God bless
you!

2 Likes

My doctor actually wanted to try me on that but I didn’t want to. Maybe I’ll give it a try and talk to my doc next time I see her

1 Like

Thanks! @Italy2010

1 Like

Hey, do you get nauseous and did you lose your appetite after being off it? I’m 6 days cold turkey off 234mg (pdocs orders)

2 Likes

No sorry, can’t say that I have. But I also didn’t quit cold turkey I would say. I had a 50 mg injection 26 days ago

1 Like

Okay thanks for your feedback

1 Like